MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50326
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, an advance 14 lp low profile balloon catheter ruptured.Contralateral approach was gained from the left common femoral artery to treat the right superficial femoral artery, which was severely calcified.Another manufacturer's sheath was advanced across the bifurcation, and a wire was advanced past the stenosed lesion.The device was advanced over the wire guide and inflated one time to 8 atmospheres using an inflation device before rupturing.The device was removed and replaced with another manufacturer's balloon to complete the procedure.No adverse effects to the patient have been reported as a result of this occurrence.
 
Additional Manufacturer Narrative
Event summary: as reported, an advance 14 lp low profile balloon catheter ruptured.Contralateral approach was gained from the left common femoral artery to treat the right superficial femoral artery, which was severely calcified.Another manufacturer's sheath was advanced across the bifurcation, and a wire was advanced past the stenosed lesion.The device was advanced over the wire guide and inflated one time to 8 atmospheres using an inflation device before rupturing.The device was removed and replaced with another manufacturer's balloon to complete the procedure.No adverse effects to the patient have been reported as a result of this occurrence.Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record, the instructions for use, drawing, specifications, and quality control data.The complainant returned one advance 14 lp low profile balloon catheter to cook for investigation.Physical examination of the returned device confirmed that a pinhole leak in the device balloon near the proximal end.The device also had biomatter present.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: ¿do not exceed rated burst pressure.Rupture of balloon may occur.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, with resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ ¿do not use a power injector for balloon inflation.Rupture may occur.¿ precautions: ¿in heavily scarred access sites, use of an introducer sheath is recommended.¿ ¿manipulate the catheter using fluoroscopic control.¿ instructions for use: balloon preparation: ¿1.Choose a balloon appropriate to lesion length and vessel diameter.¿ ¿2.Upon removal from package, inspect catheter to ensure no damage has occurred during shipping.¿ balloon introduction and inflation: ¿5.Inflate the balloon to desired pressure.Adhere to recommended balloon inflation pressures.(see compliance card insert.) ¿6.If balloon pressure is lost and / or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ balloon deflation and withdrawal: ¿3.If resistance is encountered during withdrawal, apply negative pressure with a larger syringe before proceeding.If resistance continues, remove balloon and sheath as a unit.¿ how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ the complainant reported that the lesion was severely calcified which is likely what caused the failure.Therefore, cook concluded that patient anatomy was the cause of this incident.Additionally, the information provided upon review of complaint file, device history record, complaint history, device master record, and design verification testing provide objective evidence to support that the device was manufactured to specification.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key12546913
Report Number1820334-2021-02238
Device Sequence Number20120397
Product Code LIT
UDI-Device Identifier10827002503264
UDI-Public(01)10827002503264(17)220905(10)9992519
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2022
Device Model NumberG50326
Device Catalogue NumberPTAX4-14-170-2.5-20
Device Lot Number9992519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/21/2021
Supplement Date Received by Manufacturer12/10/2021
Initial Report FDA Received Date09/29/2021
Supplement Report FDA Received Date12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT COMMAND 14 WIRE GUIDE; TERUMO DESTINATION 6FR 4CM SHEATH; ABBOTT COMMAND 14 WIRE GUIDE; TERUMO DESTINATION 6FR 4CM SHEATH
Patient SexUnknown